Alert archive / Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 22, 2022, 11:17 PM EDT for 5 counties in Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2022, 11:17 PM EDT (03:17 UTC)
- Expired
- Jun 23, 2022, 4:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
456
WGUS51 KRNK 230317
FFWRNK
VAC011-029-031-037-083-230915-
/O.NEW.KRNK.FF.W.0005.220623T0317Z-220623T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1117 PM EDT Wed Jun 22 2022
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Appomattox County in central Virginia...
Southwestern Buckingham County in central Virginia...
Southeastern Campbell County in central Virginia...
Western Charlotte County in south central Virginia...
Northeastern Halifax County in south central Virginia...
* Until 515 AM EDT.
* At 1117 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 2 to 3 inches per
1 hour. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Appomattox... Charlotte Court House...
Phenix... Red House...
Clover... Bent Creek...
Pamplin City...
This includes the following streams and drainages...
Armistead Branch, Abbott Branch, Bear Creek, Bear Branch, Black
Walnut Creek, Beaverpond Branch, Alabama Creek, Austin Creek, Bent
Creek, Appomattox River and Blackfoot Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3751 7891 3754 7886 3754 7883 3756 7882
3757 7881 3763 7870 3728 7867 3720 7869
3719 7869 3719 7866 3681 7862 3681 7890
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
RS3 follow-up statements
602
WGUS71 KRNK 230443
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1243 AM EDT Thu Jun 23 2022
VAC011-029-031-037-083-230915-
/O.CON.KRNK.FF.W.0005.000000T0000Z-220623T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-Campbell VA-Charlotte VA-Halifax VA-
1243 AM EDT Thu Jun 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT EARLY THIS
MORNING FOR APPOMATTOX, SOUTHWESTERN BUCKINGHAM, SOUTHEASTERN
CAMPBELL, WESTERN CHARLOTTE AND NORTHEASTERN HALIFAX COUNTIES...
At 1243 AM EDT, Doppler radar indicated that the heavy rain
producing thunderstorms which prompted the warning have moved south.
However, light to moderate rain continues falling across the same
region. Between 2 and 3.5 inches of rain have fallen. Flash flooding
is ongoing or expected as water continues to collect in low lying
spots such as streams and creeks.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Appomattox... Charlotte Court House...
Phenix... Red House...
Clover... Bent Creek...
Pamplin City...
This includes the following streams and drainages...
Armistead Branch, Abbott Branch, Bear Creek, Bear Branch, Black
Walnut Creek, Beaverpond Branch, Alabama Creek, Austin Creek, Bent
Creek, Appomattox River and Blackfoot Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3751 7891 3754 7886 3754 7883 3756 7882
3757 7881 3763 7870 3728 7867 3720 7869
3719 7869 3719 7866 3681 7862 3681 7890
FLASH FLOOD...RADAR INDICATED
$$
DS146
WGUS71 KRNK 230644
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
244 AM EDT Thu Jun 23 2022
VAC011-029-031-037-083-230915-
/O.CON.KRNK.FF.W.0005.000000T0000Z-220623T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-Campbell VA-Charlotte VA-Halifax VA-
244 AM EDT Thu Jun 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT EARLY THIS
MORNING FOR APPOMATTOX, SOUTHWESTERN BUCKINGHAM, SOUTHEASTERN
CAMPBELL, WESTERN CHARLOTTE AND NORTHEASTERN HALIFAX COUNTIES...
At 244 AM EDT, Between 2 and 3.5 inches of rain fell across the
warning area Wednesday afternoon into early Thursday morning. The
rain has ended but the runoff from the earlier thunderstorms will
continue through 5AM.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Appomattox... Charlotte Court House...
Phenix... Red House...
Clover... Bent Creek...
Pamplin City...
This includes the following streams and drainages...
Armistead Branch, Abbott Branch, Bear Creek, Bear Branch, Black
Walnut Creek, Beaverpond Branch, Alabama Creek, Austin Creek, Bent
Creek, Appomattox River and Blackfoot Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3751 7891 3754 7886 3754 7883 3756 7882
3757 7881 3763 7870 3728 7867 3720 7869
3719 7869 3719 7866 3681 7862 3681 7890
FLASH FLOOD...RADAR INDICATED
$$
AMS770
WGUS71 KRNK 230845
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
445 AM EDT Thu Jun 23 2022
VAC011-029-031-037-083-230855-
/O.CAN.KRNK.FF.W.0005.000000T0000Z-220623T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-Campbell VA-Charlotte VA-Halifax VA-
445 AM EDT Thu Jun 23 2022
...FLASH FLOOD WARNING IS CANCELLED FOR APPOMATTOX, SOUTHWESTERN
BUCKINGHAM, SOUTHEASTERN CAMPBELL, WESTERN CHARLOTTE AND
NORTHEASTERN HALIFAX COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3751 7891 3754 7886 3754 7883 3756 7882
3757 7881 3763 7870 3728 7867 3720 7869
3719 7869 3719 7866 3681 7862 3681 7890
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 11:08 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 22, 11:08 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1108 PM EDT Wed Jun 22 2022
.SYNOPSIS...
A cold front will cross the Mid Atlantic region through
Thursday, with showers and thunderstorm chances along and ahead
of it. High pressure builds in for Thursday night through
Sunday. The next chance of widespread showers and thunderstorms
will be on Sunday night and Monday with the passage of another
front.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 1100 PM EDT Wednesday...
The concern for severe thunderstorms has decreased enough to
cancel Watch 404. What remains across the region are area
showers and storms capable of producing some locally heavy rain,
especially across the eastern sections of the region. After the
first few hours of early Friday morning, the bulk of the
precipitation is expected to have dissipated. Where rain was the
heaviest today, there will also be the potential for some fog
around daybreak Friday. Have adjusted the forecast accordingly,
and also have tweaked hourly temperatures and dew points to
better reflect the latest conditions and expected trend over the
next several hours.
As of 700 PM EDT Wednesday...
The main forecast update has been the addition of Severe
Thunderstorm Watch number 404 across our southeast West Virginia
counties and Tazewell County in VA. This watch is in response to
concern of convection across parts of OH/WV heading south as the
evening progresses, encountering an unstable airmass. Just how
long the system will sustain itself on its south boundary
density current after sunset is a question. The latest CAM
solutions and guidance by SPC offer an answer of to
approximately the southern extent of Watch 404. As the evening
progresses, if an additional push of severe weather south of the
current watch area looks promising, we can always add counties
if needed.
As of 215 PM EDT Wednesday...
Severe thunderstorm watch 401 til 02z/10pm from the Alleghanys
to southside VA (Bath-Buckingham south to Halifax). Damaging
winds the main threat later this afternoon/early evening.
Forecast challenge will be how far south severe threat will be
this afternoon/evening...
Overall, models are in reasonable agreement as far as timing
storms moving on the western side of the upper low off the
northeast/mid-Atlantic coast, sliding toward our piedmont of VA
counties mid to late afternoon, roughly after 4pm. Question is
the storm threat with the front in the Ohio Valley, as models
are fairly weak through late afternoon with the upper forcing on
the northeast edge of the upper ridge, with most keeping the
best lift across the upper Ohio Valley, before finally dropping
a piece of energy southward into the Alleghanys/WV area after
midnight but timing varies.
High-res/CAMs show convection running from KY to northern VA/WV
by 8pm, then sliding south into our mountains/Southern
Shenandoah Valley after 8pm, with timing difference. Also it
shows weakening trend late in the evening.
With just high clouds around today, sunshine will allow for
temperatures to ramp up into the 90s east of the mountains, and
mid to upper 80s west.
This will add fuel as SBCAPES exceed 1500 J/kg by early evening
north of U.S. 460. The marginal risk has been expanded southward
to include all of southeast WV east through the New River Valley
into southside VA and NC piedmont east of Greensboro, with
slight risk mainly north of I-64.
Winds will be the main threat as DCAPEs over a 1000 J/kg may are
possible, given still lingering dry air in the low levels.
Locally heavy rainfall likely mainly east of the Blue Ridge and
north of the Roanoke River/Southside as PWATS increase to 1.6 to
2.0+ in this area late afternoon.
How far south the thunderstorms reach is a low confidence
forecast, but models struggle with this setup and we can
sometimes see organized convection extend longer in time and
further south than what models show.
Activity looks to fade after midnight with residual showers from
upper low near the mid-Atlantic coast possibly reaching as far
west as U.S. 29. This will be the case into Thursday before the
front clears the area, but overall mainly dry a somewhat cooler
Thursday behind the front.
Forecast confidence high on higher pops in the north later this
afternoon/evening but lower on how far south the strong storms
make it and flood threat.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 230 PM EDT Wednesday...
Largely quiet, slightly cooler end to the week...
After a trough is pulled out into the Atlantic on Thursday, high
pressure and ridging will build over the area Thursday night into
Friday. Temperatures will be slightly cooler than earlier in the
week, in the upper 70s and 80s both Friday and Saturday, with
Saturday being a touch warmer and more humid.
Underneath the ridging, Friday will be a quiet weather day. With the
slight increase in moisture due by Saturday, a slight chance of
showers and thunderstorms mainly in northwest NC and the southern
Blue Ridge is possible with the assistance of daytime orographic
lift/heating. Anything that does form will be sub-severe on Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 230 PM EDT Wednesday...
Early week system brings cooldown and storms...
A stout upper trough will push through the northern plains this
weekend and into the upper OH River Valley by Sunday afternoon. This
trough will carry with it a trailing cold front. In the Sunday
afternoon and evening hours just ahead of the front's arrival,
expect showers and thunderstorms to begin to form up in our area,
starting in the west. The strongest convection will likely occur
Monday through Monday evening, calming into the late Monday
overnight hours. Behind this strong frontal boundary, temperatures
and dewpoints will drop considerably, ushering in drier and below
normal temperatures for the middle of next week.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
As of 730 PM EDT Wednesday...
Amend not sked added to BLF due to comms outage and potential
for sub-VFR later this afternoon/evening with storms.
Eastern and western flanks of the forecast region have the best
potential for sub-VFR conditions as showers and storms cross
these region. This is ongoing in the east currently, and is
expected to start in one to three hours across the west. Central
sections have the best potential of staying mainly VFR through
the night. Where precipitation does occur, patchy fog
development is possible late tonight into early Thursday
morning. Any overnight sub-VFR conditions are expected to return
to VFR by mid-day Thursday.
Winds will generally be light and variable through the period
except near thunderstorms where variable and gusty is forecast.
Confidence in the above aviation scenario is moderate.
Extended Aviation Discussion...
Mainly VFR conditions through Saturday, with isolated storms
possible Saturday. Could also have late night fog brought on by
rain and increased RH. Sunday night and Monday another front
crosses the area with scattered MVFR showers and thunderstorms
&&
.EQUIPMENT...
As of 200 PM EDT Wednesday...
Comms outage per FAA at Bluefield ASOS, preventing transmission
of surface observations. Unknown when this will be resolved.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...AMS/WP
NEAR TERM...AMS/DS/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...AMS/DS/WP
EQUIPMENT...WPHazardous weather outlook, Jun 22, 11:04 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1104 PM EDT Wed Jun 22 2022 NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-240315- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- 1104 PM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...Tonight. Scattered showers and thunderstorms are possible through the early morning hours of Friday. Locally heavy rain will be possible with a few of the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011-013-014-017>020-022>024-033>035-044>047-058-059-WVZ042>044- 507-508-240315- Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Franklin-Bedford-Amherst-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 1104 PM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Areas of showers and storms are expected through the early morning hours of Friday. Locally heavy rain is expected with some of the storms. This could lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 10:11 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1011 PM EDT Wed Jun 22 2022
VAZ019-020-023-024-230245-
Botetourt VA-Bath VA-Rockbridge VA-Alleghany VA-
1011 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of
northeastern Alleghany, northwestern Rockbridge, Bath and north
central Botetourt Counties in west central Virginia, the northern
City of Buena Vista and the City of Lexington through 1045 PM EDT...
At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, or near Warm Springs, moving south at 70 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington...
Buena Vista...
Clifton Forge...
Goshen...
Millboro...
Rockbridge Baths...
and Warm Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern West Virginia.
&&
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3816 7947 3813 7946 3809 7949
3806 7944 3774 7934 3767 7989 3804 7998
3810 7993 3813 7995 3815 7992 3818 7992
3825 7983 3825 7977
TIME...MOT...LOC 0211Z 337DEG 62KT 3814 7984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ETSpecial weather statement, Jun 22, 10:25 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1025 PM EDT Wed Jun 22 2022
VAZ046-047-230300-
Buckingham VA-Appomattox VA-
1025 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of
eastern Appomattox and Buckingham Counties through 1100 PM EDT...
At 1025 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buckingham, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckingham...
Dillwyn...
Pamplin City...
New Canton...
Toga...
Centenary...
and Sheppards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3764 7825 3734 7846 3733 7852 3737 7858
3740 7859 3734 7860 3725 7868 3723 7875
3764 7879 3764 7872 3767 7872 3770 7869
3768 7866 3768 7864 3771 7865 3775 7862
3776 7851 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 0225Z 336DEG 33KT 3759 7853
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ETSpecial weather statement, Jun 22, 10:27 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1027 PM EDT Wed Jun 22 2022
VAZ023-024-034-035-230315-
Botetourt VA-Amherst VA-Bedford VA-Rockbridge VA-
1027 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of
southwestern Rockbridge, northern Bedford, central Botetourt and west
central Amherst Counties through 1115 PM EDT...
At 1027 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eagle Rock, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bedford...
Buchanan...
Glasgow...
Big Island...
Montvale...
Eagle Rock...
and Collierstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern West Virginia.
&&
LAT...LON 3778 7953 3746 7923 3745 7925 3745 7926
3743 7927 3743 7925 3742 7925 3725 7974
3768 7992
TIME...MOT...LOC 0227Z 334DEG 19KT 3766 7969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ETSpecial weather statement, Jun 22, 10:29 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1029 PM EDT Wed Jun 22 2022
VAZ007-010-012-WVZ042-230315-
Tazewell VA-Bland VA-Wythe VA-Mercer WV-
1029 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of
northeastern Tazewell, Bland, Wythe and southwestern Mercer Counties
through 1115 PM EDT...
At 1029 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bluefield, moving southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bluefield...
Wytheville...
Bland...
Rural Retreat...
Ceres...
Max Meadows...
and Rocky Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southwestern Virginia...and southeastern West Virginia.
&&
LAT...LON 3726 8150 3725 8148 3727 8145 3727 8142
3731 8140 3732 8137 3735 8135 3741 8115
3685 8087 3681 8102 3681 8104 3676 8122
3725 8150
TIME...MOT...LOC 0229Z 333DEG 44KT 3725 8133
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ETSpecial weather statement, Jun 22, 10:32 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1032 PM EDT Wed Jun 22 2022
VAZ014-018-022-033-230315-
Franklin VA-Montgomery VA-Craig VA-Roanoke VA-
1032 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of
Roanoke, southeastern Craig, northwestern Franklin and northeastern
Montgomery Counties, the City of Salem and the City of Roanoke
through 1115 PM EDT...
At 1032 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abbott, or near Sinking Creek, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Catawba...
Bent Mountain...
Sinking Creek...
and Mc Donalds Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southwestern Virginia...and southeastern West Virginia.
&&
LAT...LON 3742 8007 3741 8006 3739 8001 3730 7984
3727 7985 3708 8008 3736 8034 3749 8019
TIME...MOT...LOC 0232Z 317DEG 20KT 3738 8021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ETSpecial weather statement, Jun 22, 11:00 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1100 PM EDT Wed Jun 22 2022
VAZ024-034-035-045-046-230345-
Amherst VA-Campbell VA-Bedford VA-Rockbridge VA-Appomattox VA-
1100 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of
northwestern Appomattox, central Rockbridge, north central Campbell,
northeastern Bedford, and Amherst Counties, the City of Buena Vista,
the City of Lexington and the City of Lynchburg through 1145 PM
EDT...
At 1059 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cornwall, or near Buena Vista, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg...
Lexington...
Buena Vista...
Amherst...
Glasgow...
Forks Of Buffalo...
and Big Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern West Virginia.
&&
LAT...LON 3782 7916 3781 7917 3781 7915 3746 7882
3734 7909 3733 7934 3781 7964 3783 7962
3785 7961 3787 7963 3787 7965 3789 7964
3792 7926
TIME...MOT...LOC 0259Z 317DEG 20KT 3776 7931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ETThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:03 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 57 min |
| Jun 22, 8:10 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte | 3 hr |
| Jun 22, 8:26 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lynchburg | 49 min |
| Jun 22, 9:01 PM EDT | Special Weather Statement | RNK | Halifax | 14 min |
| Jun 22, 9:17 PM EDT | Special Weather Statement | RNK | Halifax | 13 min |
| Jun 22, 9:42 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 18 min |
| Jun 22, 9:47 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 28 min |
| Jun 22, 10:11 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Lexington | 34 min |
| Jun 22, 10:25 PM EDT | Special Weather Statement | RNK | Buckingham | 35 min |
| Jun 22, 10:27 PM EDT | Special Weather Statement | RNK | Botetourt | 48 min |
| Jun 22, 10:29 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 46 min |
| Jun 22, 10:32 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 43 min |
| Jun 22, 11:00 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 45 min |
| Jun 22, 11:26 PM EDT | Special Weather Statement | RNK | Charlotte | 49 min |
| Jun 22, 11:34 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 41 min |
| Jun 23, 12:18 AM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jun 23, 5:02 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
Nearby
Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.